Alert archive / Colorado / Freeze Warnings in 2013

Freeze Warning 2, NWS Denver/Boulder, CO

October 5, 20135 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 5, 2013, 6:05 PM MDT for 5 counties in Colorado. It took effect at Oct 5, 2013, 11:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2013, 6:05 PM MDT (00:05 UTC)
In effect from
Oct 5, 2013, 11:00 PM MDT
Expired
Oct 6, 2013, 9:00 AM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3244 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS75 KBOU 060005
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
605 PM MDT SAT OCT 5 2013

...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.WINDS WILL DECREASE AND BECOME LIGHT IN MOST LOCATIONS TONIGHT.
THE LIGHTER WINDS IN COMBINATION WITH MOSTLY CLEAR SKIES AND A
VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING
IN MOST AREAS. THE FREEZE WARNING WILL BE IN EFFECT FOR LOCATIONS
THAT DID NOT SEE A KILLING FREEZE LAST NIGHT.

COZ043-044-048-050-051-060815-
/O.NEW.KBOU.FZ.W.0002.131006T0500Z-131006T1500Z/
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY...
ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
605 PM MDT SAT OCT 5 2013

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT
SUNDAY. 

* TEMPERATURE...24 TO 30.

* IMPACTS...ANY PLANTS THAT DID NOT FREEZE LAST NIGHT WILL BE
  SUSCEPTIBLE AGAIN TO BELOW FREEZING TEMPERATURES TONIGHT. BRING
  ANY FREEZE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM THE
  COLD. ALSO...ABOVE GROUND OUTDOOR SPRINKLER LINES SHOULD BE
  DRAINED TO PREVENT DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BARJENBRUCH
3 follow-up statements
121 
WWUS75 KBOU 060323
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
923 PM MDT SAT OCT 5 2013

...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.WINDS WILL CONTINUE TO DECREASE AND BECOME LIGHT IN MOST
LOCATIONS TONIGHT. THE LIGHTER WINDS IN COMBINATION WITH MOSTLY
CLEAR SKIES AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING IN MOST AREAS. THE FREEZE WARNING WILL BE IN EFFECT
FOR LOCATIONS THAT DID NOT SEE A KILLING FREEZE LAST NIGHT.

COZ043-044-048-050-051-061500-
/O.CON.KBOU.FZ.W.0002.131006T0500Z-131006T1500Z/
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY...
ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
923 PM MDT SAT OCT 5 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

* TEMPERATURE...24 TO 30.

* IMPACTS...ANY PLANTS THAT DID NOT FREEZE LAST NIGHT WILL BE 
  SUSCEPTIBLE AGAIN TO BELOW FREEZING TEMPERATURES TONIGHT. 
  BRING ANY FREEZE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM 
  THE COLD. ALSO...ABOVE GROUND OUTDOOR SPRINKLER LINES SHOULD 
  BE DRAINED TO PREVENT DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BARJENBRUCH
720 
WWUS75 KBOU 061011
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
411 AM MDT SUN OCT 6 2013

...FREEZING TEMPERATURES THIS MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP NEAR OR A LITTLE BELOW FREEZING THIS MORNING...ESPECIALLY IN
THE SOUTH PLATTE RIVER VALLEY.

COZ043-044-048-050-051-061500-
/O.CON.KBOU.FZ.W.0002.000000T0000Z-131006T1500Z/
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY...
ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
411 AM MDT SUN OCT 6 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...26 TO 32.

* IMPACTS...ANY PLANTS THAT DID NOT FREEZE LAST NIGHT WILL BE 
  SUSCEPTIBLE AGAIN TO BELOW FREEZING TEMPERATURES TONIGHT. 
  BRING ANY FREEZE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM 
  THE COLD. ALSO...ABOVE GROUND OUTDOOR SPRINKLER LINES SHOULD 
  BE DRAINED TO PREVENT DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GIMMESTAD
602 
WWUS75 KBOU 061511
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
911 AM MDT SUN OCT 6 2013


COZ043-044-048-050-051-061615-
/O.EXP.KBOU.FZ.W.0002.000000T0000Z-131006T1500Z/
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY...
ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
911 AM MDT SUN OCT 6 2013

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE CLIMBED ABOVE FREEZING...THEREFORE THE FREEZE
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 3:03 PM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 5, 3:03 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
303 PM MDT SAT OCT 5 2013

.SHORT TERM...TONIGHT AND SUNDAY...NORTHERLY FLOW ALOFT WILL BECOME
NORTHWESTERLY SUNDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE GREAT
BASIN. AT THE SURFACE...A STRONG LOW OVER THE NORTHERN PLAINS WILL
CONTINUE TO PROGRESS EASTWARD. GUSTY NORTHWESTERLY WINDS WILL DIE
OFF EARLY THIS EVENING AND BECOME LIGHT BY MIDNIGHT. OVERNIGHT LOWS
WILL BE COOL AGAIN WITH READINGS IN THE 30S. MOST LOCATIONS WILL BE
SLIGHTLY WARMER TONIGHT VERSUS LAST NIGHT...THEREFORE WILL NOT ISSUE
ANY FROST OR FREEZE HIGHLIGHTS. HOWEVER MANY LOCATIONS WILL SEE
FROST AGAIN TONIGHT. IT WILL BE COLD IN THE MOUNTAIN VALLEYS TONIGHT
BECAUSE OF THE FRESH SNOW...CLEAR SKIES AND LIGHT WINDS. LOWS WILL
FALL INTO THE TEENS AND MAY SEE A FEW SINGLE DIGIT READINGS.

ON SUNDAY...MOSTLY SUNNY SKIES WILL PREVAIL AS THE AIRMASS WARMS AND
DRIES. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID TO UPPER 60S
OVER NORTHEAST COLORADO.

.LONG TERM...TRANQUIL AUTUMN WEATHER IN STORE FORE THE FORECAST
AREA THROUGH WEDNESDAY NIGHT BENEATH A BROAD UPPER LEVEL RIDGE.
TEMPERATURES WARM THROUGH TUESDAY WITH READINGS 3 TO 5 DEG C ABOVE
AVERAGE MONDAY AND TUESDAY. TEMPERATURES THEN START A GENTLE SLIDE
BEGINNING WEDNESDAY WITH HEIGHT FALLS IN RESPONSE TO THE NEXT
UPPER TROUGH CARVING OUT OVER THE GREAT BASIN. AREA REMAINS DRY ON
WEDNESDAY ALONG SHOULD SEE AN INCREASE IN HIGH CLOUDS THROUGH THE
DAY WITH STRENGTHENING SOUTHWESTERLY FLOW ALOFT. FOR THE LATTER
HALF OF THE WEEK...MEDIUM RANGE MODELS CONTINUE TO SHOW AN UPPER
TROUGH CLOSING OFF OVER THE LOWER GREAT BASIN ON THURSDAY...AND
THEN TRACKING EASTWARD OVER THE FOUR CORNERS REGION THURSDAY
NIGHT. FROM THERE MODELS DIVERGE WITH THE GFS TRACKING THE 500MB
LOW DUE EAST OVER SOUTHEAST COLORADO BY 12Z/FRIDAY. THE ECMWF
SHOWS THE 500MB LOW MOVING UP AROUND CHEYENNE BY THAT TIME...
WHILE THE CANADIAN GEM HANGS BACK THE UPPER LOW OVER NORTHERN
UTAH. THEREFORE CONFIDENCE IN THE LATE WEEK FORECAST IS LOW AT
THIS TIME. FOR NOW...WILL JUST TREND FORECAST TOWARDS A WETTER
AND COOLER REGIME.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY WITH ONLY A
FEW HIGH CLOUDS. NORTHWESTERLY WINDS WILL GUST TO 25 KNOTS THROUGH
00Z AND THEN DECREASE AND TURN SOUTH TO SOUTHWEST BY 06Z. LIGHT
WINDS WILL PREVAIL SUNDAY. BY AFTERNOON THE LIGHT WINDS WILL TURN
NORTHEASTLERLY.

&&

.HYDROLOGY...NO CONCERN. NEXT CHANCE FOR PRECIPITATION WILL BE LATE
THURSDAY AND INTO FRIDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MEIER
LONG TERM....BAKER
AVIATION...MEIER
Hazardous weather outlook, Oct 5, 10:40 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT SAT OCT 5 2013

COZ030>051-060445-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1040 AM MDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

TODAY WILL BE ANOTHER BREEZY DAY AS A LARGE STORM OVER THE
NORTHERN PLAINS MOVES SLOWLY EASTWARD. WINDS WILL GUST AS HIGH AS
40 MPH OVER THE NORTHEAST PLAINS. WINDS WILL DIMINISH IN THE LATE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA THROUGH THE
MIDDLE OF NEXT WEEK. THE NEXT CHANCE OF PRECIPITATION AND COOLER
TEMPERATURES WILL ARRIVE LATE ON THURSDAY OR FRIDAY WHEN ANOTHER
PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION. UNTIL THAT TIME
EXPECT TEMPERATURES TO BE NEAR TO ABOVE AVERAGE FOR THIS TIME OF
YEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEIER/BAKER

Nearby

Freeze Warnings in Colorado, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.